MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON

SHIRAKAWA OLYMPUS CO., LTD. BALLOON
Model Number MAJ-213
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, a balloon was possibly used unsterilized on a patient.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause of the issue could not be determined.The facility may have used the device without sterilizing.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿always conduct ethylene oxide gas sterilization before use.Refer to [instruction manual] of ethylene oxide gas sterilization device for sterilization procedure.For conditions of ethylene oxide gas sterilization, refer to table 1 and table 2.¿ olympus will continue to monitor field performance for this device.

Brand Name
BALLOON
Common Device Name
BALLOON
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17749005
Report Number3002808148-2023-09857
Device Sequence Number4235965
Product Code FDS
UDI-Device Identifier04953170355714
UDI-Public04953170355714
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-213
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/24/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GF-UCT260
Patient SexUnknown